Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 65, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 16, 2024, 3:47 PM CDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2024, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 16, 2024, 5:15 PM CDT
- In force
- 88 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
737
WGCA52 TJSJ 162047
FFWSJU
PRC029-031-162215-
/O.NEW.TJSJ.FF.W.0065.240616T2047Z-240616T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
447 PM AST Sun Jun 16 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Canovanas in Puerto Rico...
Carolina in Puerto Rico...
* Until 615 PM AST.
* At 447 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1846 6599 1843 6597 1843 6593 1840 6592
1841 6590 1841 6587 1838 6588 1838 6587
1829 6587 1828 6584 1826 6585 1825 6588
1828 6593 1831 6594 1832 6596 1838 6600
1841 6599 1845 6604 1844 6601
FLASH FLOOD...RADAR INDICATED
$$
ERG1 follow-up statement
462
WGCA72 TJSJ 162205
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
605 PM AST Sun Jun 16 2024
PRC029-031-162215-
/O.EXP.TJSJ.FF.W.0065.000000T0000Z-240616T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Canovanas PR-Carolina PR-
605 PM AST Sun Jun 16 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM AST THIS EVENING FOR
CANOVANAS AND CAROLINA...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1846 6599 1843 6597 1843 6593 1840 6592
1841 6590 1841 6587 1838 6588 1838 6587
1829 6587 1828 6584 1826 6585 1825 6588
1828 6593 1831 6594 1832 6596 1838 6600
1841 6599 1845 6604 1844 6601
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:22 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 16, 3:22 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
422 PM AST Sun Jun 16 2024
.SYNOPSIS...
Warm days with heat indices near 108 to 112°F for most coastal
areas and urban sections will continue for the beginning of the
week. Afternoon convection is expected across the western and
central interior to northern sections of Puerto Rico. Given the
expected conditions, an excessive heat watch is in effect for
Monday. Marine conditions remain calm with seas around 1 to 3
feet.
&&
.SHORT TERM...Tonight through Tuesday...
A broad surface trough with axis extending northward across
Hispaniola and the Mona passage and strong High pressure over the
central and northeast Atlantic will maintain a light east southeast
wind flow across the region. A moist airmass situated across the
region will allow showers and isolated thunderstorms to linger
into the evening hours, before clearing out overnight. The mid to
upper ridge will begin to erode tomorrow as an upper trough is
forecast to cross the west and southwest Atlantic and establish just
west of the region by Tuesday afternoon.
It appears that another surface trough will pass though the
region tomorrow, continuing a wet pattern, especially during the
afternoon hours. A pattern of clouds and plenty of sunshine will
be seen tomorrow, allowing afternoon showers and isolated
thunderstorm development over portions of the central interior and
west sections of Puerto Rico, lingering around and moving to the
northern coastlines meanwhile providing beneficial rain and
possibly urban flooding. More Saharan dust is projected to arrive
on late Tuesday after the passage of this wave, however will be
short lived as a thick tropical airmass moves into the region
afterwards. Expect an increase of low level moisture convergence
and lower level instability enhancing early morning and afternoon
convection across the islands during the latter part of the
period.
Daytime high temperatures are forecast to be in the upper 80s to low
90s especially along the north and west coastal areas. This along
with the humid conditions and southeasterly winds will again
favor maximum heat indices to exceed 100 degrees tomorrow. Please
refer to the latest Non- Precipitable Weather Message(NPWSJU)
issued by WFO SJU PR for additional information on the expected
heat impacts.
&&
LONG TERM...Wednesday through Sunday...
/from previous discussion/
More unstable weather conditions are expected at the beginning of
the long term due to an upper-level trough just west of the
region, with the axis over Hispaniola, leaving the CWA on the
divergent side of the TUTT. Although there are some discrepancies
in the intensity of the unstable conditions between global model
guidance, the islands should expect a deteriorating weather trend
from Wednesday into Thursday. At the surface, moisture from a
tropical wave will combine with this instability, increasing the
potential for shower and thunderstorm development. Isolated
thunderstorms are possible in the afternoon across the mountains
and over the local waters due to colder temperatures at 500 MB,
ranging from -7 to -8 degrees. According to the Gálvez-Davison
Index (GDI), there is a potential for isolated to scattered
thunderstorms from Wednesday through Friday. Therefore, the
forecast reflects afternoon showers with a limited flood threat.
Hazy skies might be possible as a big pulse of Saharan Dust Air
Layer invades the local islands.
From Saturday into Sunday, a broad surface high pressure over the
Central Atlantic extending to the Eastern Atlantic will result in
variable weather conditions. Under the east-southeasterly wind
flow, plenty of surface moisture will continue to stream across
the local islands, keeping the potential for convection in the
afternoon, especially across the mountains and the western
interior. Although plenty of moisture will remain in place, more
stable conditions will be present at the upper level, provided by
an upper-level ridge.
A similar temperature pattern is expected across the islands by
the first part of the long term. According to model guidance for
925 MB temperature, the trend calls for warmer conditions,
resulting in heat indices around 108 to 112°F. Residents and
visitors are urged to stay informed of possible advisories or
warnings due to excessive heat.
&&
.AVIATION...
(18Z TAFS)
sOME SHRA/TSRA dvlpd just bfr 16/16Z and are lingering just east of
TSJU, +SHRA with isold TSRA were also seen just NW of TISX.
SHRA/TSRA are still expected to dvlp wrn PR and interior aft 16/18Z
with lcl MVFR/IFR conds across TJMZ aft 16/1730Z and TJBQ aft
16/1830Z. Conds should return to VFR by 16/23Z. Winds SE less than
10 kt with strong sea breeze influences. Gusts up to 22 kt in sea
breezes and nr TSRA. Winds bcmg calm or land breezes aft 16/23Z.
Higher cloud coverage north of 19.5 degrees north with SHRA/TSRA
activity. Similar prognosis on Monday.
&&
.MARINE...
Surface high pressure over the Atlantic and an induced trough north
of the area will promote light to moderate east to southeast winds.
Moist air will allow showers and isolated thunderstorms to develop
over portions of the local waters resulting in localized hazardous
marine conditions. Winds will continue to diminish and veer,
remaining southeasterly through the beginning of the week.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Excessive Heat Watch from Monday morning through Monday
afternoon for PRZ001-002-005-008-010-012-013.
VI...Excessive Heat Watch from Monday morning through Monday
afternoon for VIZ001-002.
AM...None.
&&
ERG/RC/YZRHazardous weather outlook, Jun 16, 3:52 AM CDT, 11 hours 55 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 442 AM AST domingo 16 de junio de 2024 AMZ711>745-PRZ001>013-170845- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 442 AM AST domingo 16 de junio de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas posibles a través del norte central y noroeste de Puerto Rico. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Acumulación de agua en carreteras y áreas de mal drenaje a través de los sectores del este durante las primeras horas de la mañana, y los sectores del norte y oeste de Puerto Rico durante la tarde. Las inundaciones urbanas y de riachuelos son posibles. .Calor Excesivo...Este nivel de calor afecta a la mayoría de los individuos sensibles al calor, especialmente aquellos sin enfriamiento efectivo y/o hidratación adecuada. Impactos posibles en algunos sistemas de salud y en industrias sensibles al calor. .DÍAS DOS A SIETE...lunes a sábado Las condiciones calurosas y húmedas continuarán hasta principios de la próxima semana, con una Vigilancia de Calor Excesivo nuevamente posible en algunas áreas el lunes. Se urge a los residentes y visitantes de las islas a mantenerse hidratados y tomar las precauciones necesarias para los impactos de calor esperados. El desarrollo convectivo en la tarde puede causar impactos de lluvia excesiva limitados, principalmente a través de partes de la mitad central, oeste y norte de Puerto Rico. El riesgo de corrientes marinas permanecerá bajo para todas las playas locales hasta principios de la próxima semana. Se pronostica que la próxima onda tropical se acercara en el este del Caribe tarde el lunes o temprano el martes. Esto aumentará la probabilidad para el desarrollo de aguaceros y tormentas eléctricas a través de las aguas regionales e islas locales. También se pronostica que otra columna de polvo del Sáhara se acerque a la región siguiendo la onda tropical. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... No será necesaria la activación de observadores. AMZ716-726-VIZ001-002-170845- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 442 AM AST domingo 16 de junio de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Calor Excesivo...Este nivel de calor afecta a la mayoría de los individuos sensibles al calor, especialmente aquellos sin enfriamiento efectivo y/o hidratación adecuada. Impactos posibles en algunos sistemas de salud y en industrias sensibles al calor. .DÍAS DOS A SIETE...lunes a sábado Las condiciones calurosas y húmedas continuarán hasta principios de la próxima semana, con una Vigilancia de Calor Excesivo nuevamente posible en algunas áreas el lunes. Se urge a los residentes y visitantes de las islas a mantenerse hidratados y tomar las precauciones necesarias para los impactos de calor esperados. El desarrollo convectivo en la tarde puede causar impactos de lluvia excesiva limitados. El riesgo de corrientes marinas permanecerá bajo para todas las playas locales hasta principios de la próxima semana. Se pronostica que la próxima onda tropical se acercara en el este del Caribe tarde el lunes o temprano el martes. Esto aumentará la probabilidad para el desarrollo de aguaceros y tormentas eléctricas a través de las aguas regionales e islas locales. También se pronostica que otra columna de polvo del Sáhara se acerque a la región siguiendo la onda tropical. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... No será necesaria la activación de observadores.
In the hours before
Special weather statement, Jun 16, 1:34 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service San Juan PR
234 PM AST Sun Jun 16 2024
PRZ001-005-006-161930-
San Juan and Vicinity PR-North Central PR-Central Interior PR-
234 PM AST Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT THE MUNICIPALITIES OF THE
INTERIOR AROUND FROM NARANJITO TO CIALES THROUGH 330 PM AST...
At 233 PM AST, Doppler radar was tracking a strong thunderstorm near
Morovis, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1832 6622 1824 6628 1819 6630 1818 6652
1824 6656 1829 6656 1836 6645 1838 6637
1836 6631 1838 6624
TIME...MOT...LOC 1833Z 137DEG 7KT 1828 6638
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGSpecial weather statement, Jun 16, 1:42 PM CDT, 2 hours 5 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologa San Juan PR
234 PM AST domingo 16 de junio de 2024
San Juan y Vecindad PR-Norte Central PR-Interior Central PR-
234 PM AST domingo 16 de junio de 2024
...UNA TORMENTA ELCTRICA FUERTE IMPACTAR LOS MUNICIPIOS DEL
INTERIOR ALREDEDOR DESDE NARANJITO HASTA CIALES HASTA 330 PM AST...
A las 233 PM AST, el radar Doppler estaba rastreando una tormenta
elctrica fuerte cerca de Morovis, movindose al noroeste a 10 mph.
PELIGRO...Rfagas de viento de hasta 40 mph.
FUENTE...Indicado por radar.
IMPACTO...Los vientos rfagas podran derribar ramas de rboles y
mover objetos no asegurados.
MEDIDAS DE PRECAUCIN/PREPARACIN...
Si est al aire libre, considere buscar refugio dentro de un
edificio.
La lluvia torrencial tambin est ocurriendo con esta tormenta y
puede conducir a inundaciones localizadas. No conduzca su vehculo a
travs de carreteras inundadas.
Rayos frecuentes de nubes a suelo estn ocurriendo con esta
tormenta. Los rayos pueden golpear a 10 millas de distancia de una
tormenta elctrica. Busque un refugio seguro dentro de un edificio o
vehculo.
&&
TAMAO DE GRANIZO MXIMO...0.00 IN
RFAGA DE VIENTO MXIMO...40 MPH
ERG/YZRLocal storm report, Jun 16, 2:54 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
354 PM AST Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM Flood Guaynabo 18.38N 66.12W
06/16/2024 Guaynabo PR Emergency Mngr
Flooding was reported at PR-177, near
Panaderia Bakery. The flooding was affecting
the traffic flow.
&&
ERGLocal storm report, Jun 16, 2:56 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
356 PM AST Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM Flood 1 NNE Guaynabo 18.40N 66.11W
06/16/2024 Guaynabo PR Emergency Mngr
Flooding was reported near Quebrada
Margarita and Expreso Rafael Hernandez
Natal. The flooding was described as short
in duration.
&&
ERGSpecial weather statement, Jun 16, 3:30 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service San Juan PR
430 PM AST Sun Jun 16 2024
PRZ001-002-004-162130-
San Juan and Vicinity PR-Northeast PR-Eastern Interior PR-
430 PM AST Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT CAROLINA, CANOVANAS AND
NEARBY MUNICIPALITIES THROUGH 530 PM AST...
At 429 PM AST, Doppler radar was tracking a strong thunderstorm over
CAROLINA. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1845 6598 1843 6598 1844 6596 1841 6586
1836 6578 1826 6586 1831 6607 1845 6602
TIME...MOT...LOC 2029Z 111DEG 3KT 1835 6594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:01 AM CDT | Excessive Heat Watch | JSJ | 23 hr | |
| Jun 16, 3:01 AM CDT | Heat Advisory | JSJ | 12 hr | |
| Jun 16, 1:27 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 16, 1:28 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 16, 1:34 PM CDT | Special Weather Statement | JSJ | 56 min | |
| Jun 16, 1:56 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Jun 16, 2:06 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 16, 2:33 PM CDT | Flash Flood Warning | JSJ | 109 min | |
| Jun 16, 2:45 PM CDT | Areal Flood Advisory | JSJ | 105 min | |
| Jun 16, 3:17 PM CDT | Areal Flood Advisory | JSJ | 30 min | |
| Jun 16, 3:23 PM CDT | Areal Flood Advisory | JSJ | 77 min | |
| Jun 16, 3:30 PM CDT | Special Weather Statement | JSJ | 60 min | |
| Jun 16, 3:59 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.